MAUDE Adverse Event Report: MONTERIS MEDICAL NEUROBLATE® SYSTEM

MONTERIS MEDICAL NEUROBLATE® SYSTEM
Model Number 20891-000
Medical Device Problem Code Radiation Leak (1357)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
Upon plugging in the laser probe to test during the procedure, everything was normal, with laser light emitting from only the tip of the laser probe.When the patient was positioned to isocenter of the mri, the clinical specialist noticed laser light emitting from the probe umbilicals.The laser probe was removed and replaced with a different laser probe.The defective laser probe was disposed of at the site.There were no patient complications reported in relation to this event.
 
Additional Manufacturer Narrative
The neuroblate system instructions for use contain laser safety warnings as risk mitigations for this event: section 4.3, general warnings: "laser eye protection provided with the neuroblate system must be worn in the mri scanner room during operation of the laser".Section 4.6, laser safety warnings: "ensure the laser fiber connections are made correctly.Improper connections may lead to equipment damage or operator injury." section 4.7, inspection, cleaning, disinfection, sterilization: "prior to use: carefully inspect all system laser cable/umbilical connections to ensure they have all completed the "two-click" connection, i.E., plug is pushed into mating connector so that one click at partial (half) insertion and a second click at full insertion." product was not returned, therefore, evaluation of the device was not performed.Manufacturing records indicated that the probe met required specifications.

Brand Name
NEUROBLATE® SYSTEM
Common Device Name
NEUROBLATE® SYSTEM
Manufacturer (Section D)
MONTERIS MEDICAL
131 cheshire ln
suite 100
minnetonka MN 55305
Manufacturer Contact
dan hoseck
131 cheshire ln
suite 100
minnetonka, MN 55305
MDR Report Key16521880
Report Number3009970070-2023-00004
Device Sequence Number19412271
Product Code GEX
UDI-Device Identifier00816589020885
UDI-Public00816589020885
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K182036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2024
Device Model Number20891-000
Device Catalogue NumberNBP-000-01
Device Lot Number12177
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2023
Initial Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown